Alert archive / California / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 27, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 30, 2016, 6:59 PM PDT for San Bernardino County, California; Clark County, Nevada; Mohave County, Arizona. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2016, 6:59 PM PDT (01:59 UTC)
- Expired
- Jun 30, 2016, 7:30 PM PDT
- In force
- 31 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 80 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.0 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1732 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- -134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
410 WUUS55 KVEF 010159 SVRVEF AZC015-CAC071-NVC003-010230- /O.NEW.KVEF.SV.W.0027.160701T0159Z-160701T0230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 659 PM PDT THU JUN 30 2016 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MOHAVE COUNTY IN NORTHWESTERN ARIZONA... EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA... SOUTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 730 PM PDT/730 PM MST/ * AT 659 PM PDT/659 PM MST/...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER ARIZONA VILLAGE...OR 10 MILES NORTHWEST OF TOPOCK...AND MOVING SOUTH AT 35 MPH. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS IN BULLHEAD CITY. * LOCATIONS IMPACTED INCLUDE... BULLHEAD CITY...LAUGHLIN...YUCCA...NEEDLES...OATMAN... ARIZONA VILLAGE...MESQUITE CREEK...HIGHWAY 95 AND I-40... MOHAVE VALLEY...BIG BEND REC AREA... MOJAVE RANCH ESTATES AND WILLOW VALLEY. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 40 IN ARIZONA BETWEEN MILE MARKERS 23 AND 32. INTERSTATE 40 IN CALIFORNIA BETWEEN MILE MARKERS 122 AND 144. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3516 11480 3518 11422 3482 11409 3482 11497 TIME...MOT...LOC 0159Z 002DEG 32KT 3485 11454 $$ CMS
2 follow-up statements
990 WWUS55 KVEF 010216 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 716 PM PDT THU JUN 30 2016 AZC015-CAC071-NVC003-010230- /O.CON.KVEF.SV.W.0027.000000T0000Z-160701T0230Z/ MOHAVE AZ-SAN BERNARDINO CA-CLARK NV- 716 PM PDT THU JUN 30 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM PDT/730 PM MST/ FOR SOUTHWESTERN MOHAVE...EAST CENTRAL SAN BERNARDINO AND SOUTH CENTRAL CLARK COUNTIES... AT 716 PM PDT/716 PM MST/...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NEEDLES...OR 11 MILES NORTHWEST OF TOPOCK...MOVING SOUTH AT 30 MPH. LOCATIONS IMPACTED INCLUDE... BULLHEAD CITY...LAUGHLIN...YUCCA...NEEDLES...OATMAN... ARIZONA VILLAGE...MESQUITE CREEK...HIGHWAY 95 AND I-40... MOHAVE VALLEY...BIG BEND REC AREA... MOJAVE RANCH ESTATES AND WILLOW VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3516 11480 3518 11422 3482 11409 3482 11497 TIME...MOT...LOC 0216Z 351DEG 28KT 3482 11462 $$ CMS
437
WWUS55 KVEF 010225
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
725 PM PDT THU JUN 30 2016
AZC015-CAC071-NVC003-010235-
/O.EXP.KVEF.SV.W.0027.000000T0000Z-160701T0230Z/
MOHAVE AZ-SAN BERNARDINO CA-CLARK NV-
725 PM PDT THU JUN 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MOHAVE...EAST
CENTRAL SAN BERNARDINO AND SOUTH CENTRAL CLARK COUNTIES WILL EXPIRE
AT 730 PM PDT/730 PM MST/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3516 11480 3518 11422 3482 11409 3482 11497
TIME...MOT...LOC 0219Z 002DEG 32KT 3482 11462
$$
CMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:15 PM PDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jun 30, 3:15 PM PDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 315 PM PDT THU JUN 30 2016 .SYNOPSIS...Monsoonal moisture that has spread up from northern Mexico will fuel thunderstorms across the Mojave Desert region... especially during the afternoon and evening hours through Saturday. Temperatures will trend downward due to the increase in cloud cover. Drier air is expected to work into the region early next week pushing monsoonal moisture east of the area. This will also allow for a warming trend with temperatures about 3 to 5 degrees above normal by Monday. && .SHORT TERM...through Saturday night. Scattered to numerous thunderstorms have erupted over southern Nevada and northwest Arizona thanks to the influx of low level moisture we received this morning from a widespread push of southeast flow below 700 mb. Surface heating and a boundary associated with a disturbance moving from southeast Nevada into southwest Utah helped initiate and intensify the thunderstorms and we should see convection expand this afternoon and evening across southern Nevada and northwest Arizona due to boundary interactions. Convection will diminish overnight but probably not die completely due to the moist and unstable environment. Similarly moist and unstable conditions will exist over the same area through Friday so we can expect scattered to numerous thunderstorms Friday afternoon. Dry mid to upper level flow should help clear mid to high level debris clouds overnight and allow for full surface heating again Friday. Saturday will see a slight decrease in thunderstorm coverage from west to east as dry westerly flow starts to spread over southern Nevada. .LONG TERM...Sunday through Wednesday. Models remain consistent with Previous runs showing a significant decrease in moisture on Sunday followed by dry weather areawide Monday through Wednesday. Weak troughing passes through California Sunday and through Nevada Monday, turning the flow more westerly and flushing out the monsoon moisture from our area. This will eliminate rain chances, knock surface dewpoints back down into the 20s and 30s, and also allow temperatures to climb back to several degrees above normal. Longer range models hint at moisture possibly returning around the end of the week, but there is plenty of time to watch this. && .AVIATION...For McCarran...Storms affecting the Las Vegas Valley at this time will generate strong, erratic outflow for much of the afternoon into early this evening. Probability of storms directly impacting the airport is high. Potential for small hail and torrential downpours reducing visibilities to at least MVFR levels exists if a stronger core reaches the terminal. After a brief lull tonight, similar conditions are anticipated tomorrow. For the rest of southern Nevada...northwest Arizona...and southeast California...Storms rapidly developing in the southern Great Basin and Mojave Desert this afternoon. Multiple outflow boundaries are expected to produce highly erratic, potentially gusty winds. Storms likely to impact the Las Vegas Valley terminals, with potential impacts to KEED and KIFP as well. MVFR cigs/visibilities possible in/near storms. Similar conditions anticipated tomorrow. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather according to standard operating procedures. Flash flooding will be a concern with any thunderstorm today especially across Mohave, Clark, and eastern San Bernardino Counties. && Short Term...Adair Long Term...Morgan Aviation...Shafer For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jun 30, 6:29 PM PDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
629 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM NON-TSTM WND GST 6 E BULLHEAD CITY 35.11N 114.50W
06/30/2016 M62 MPH MOHAVE AZ AWOS
AWOS STATION BULLHEAD CITY AIRPORT /IFP/.
&&
CMSLocal storm report, Jun 30, 6:30 PM PDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
630 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM DUST STORM 8 NE NEW KINGMAN-BUTLER 35.33N 113.90W
06/30/2016 MOHAVE AZ TRAINED SPOTTER
REPORTED VISIBILITY REDUCED 1/10TH OF A MILE
ON ROUTE 66.
&&
TLLocal storm report, Jun 30, 6:32 PM PDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
632 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM DUST STORM 6 SSE WILLOW VALLEY 34.84N 114.57W
06/30/2016 MOHAVE AZ TRAINED SPOTTER
SPOTTER REPORTED BLOWING DUST REDUCING
VISIBILITY DOWN TO LESS THAN 1/2 MILE MAINLY
EAST OF THE COLORADO RIVER IN MOHAVE COUNTY.
&&
TLLocal storm report, Jun 30, 6:35 PM PDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
635 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST 6 E BULLHEAD CITY 35.11N 114.50W
06/30/2016 M62 MPH MOHAVE AZ AWOS
AWOS STATION BULLHEAD CITY AIRPORT /IFP/.
&&
CMSLocal storm report, Jun 30, 6:37 PM PDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
637 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 4 ENE BULLHEAD CITY 35.12N 114.53W
06/30/2016 M58 MPH MOHAVE AZ PUBLIC
GUST TO 58 MPH IN BULLHEAD CITY REPORTED BY
A CWOP STATION.
&&
TLLocal storm report, Jun 30, 6:55 PM PDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
655 PM PDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 2 NNE BULLHEAD CITY 35.13N 114.58W
06/30/2016 MOHAVE AZ AMATEUR RADIO
REPORT OF TRAVEL TRAILLERS FLIPPED OVER DUE
TO THUNDERSTORM WINDS. .
&&
TLThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:48 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 42 min |
| Jun 30, 5:54 PM PDT | Flash Flood Warning | VEF | San Bernardino | 6 hr |
| Jun 30, 6:26 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 34 min |
| Jun 30, 10:32 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jun 30, 10:56 PM PDT | Severe Thunderstorm Warning | VEF | Inyo | 64 min |
| Jun 30, 11:08 PM PDT | Flash Flood Warning | VEF | Inyo | 4 hr |
| Jun 30, 11:49 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jul 1, 1:41 AM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 1, 2:06 AM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 1, 3:36 AM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 1, 3:12 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 63 min |
| Jul 1, 3:25 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Jul 1, 4:05 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 55 min |
| Jul 1, 4:24 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 1, 4:59 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 61 min |
| Jul 1, 3:34 PM PDT | Areal Flood Advisory | VEF | Nye | 3 hr |
| Jul 1, 4:54 PM PDT | Areal Flood Advisory | VEF | Lincoln | 4 hr |
| Jun 30, 5:46 PM PDT | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jun 30, 6:20 PM PDT | Dust Storm Warning | VEF | 100 min | |
| Jun 30, 8:55 PM PDT | Areal Flood Warning | VEF | Mohave | 12 hr |
Nearby
Severe Thunderstorm Warnings in California, 2016Severe Thunderstorm Warnings in Nevada, 2016Severe Thunderstorm Warnings in Arizona, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.